MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2020-080
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with heavy calcification and moderate tortuosity in the peroneal artery.A command guide wire was advanced to the lesion.Then, a 2 x 80 mm armada 14 balloon catheter was advanced; however, after properly connected the inflation device and inflating the balloon 3 to 4 times at 8 to 10 atmospheres, it was noted that the dye was coming back from the hub.Another unspecified balloon catheter was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspections were performed on the returned device and the reported hub leak was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.Potential factors that may contribute to hub leak include, but are not limited to, manufacturing, damage to the sidearm, insufficient/delamination of the adhesive at the inflation lumen/sidearm junction, damage to the inflation lumen or damage to the inner member.The device was prepped prior to use without any leaks noted, which would suggest that the device was not damaged prior to use.The investigation was unable to determine a conclusive cause for the reported leak.It is possible that the guide wire was inadvertently back loaded through the inflation port causing the tear; however, this could not be confirmed.The noted bunched and stretched balloon taper and inner member likely occurred during advancement and retraction through the heavy calcification and moderate tortuosity in the anatomy.The noted chatter marks and kinks on the device likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no corrective action is required.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10686227
Report Number2024168-2020-08641
Device Sequence Number16286684
Product Code DQY
UDI-Device Identifier08717648155970
UDI-Public08717648155970
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberA2020-080
Device Catalogue NumberA2020-080
Device Lot Number9092741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1